Alert archive / Illinois / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 37, NWS Quad Cities, IA

July 6, 2016Clinton County, Iowa; Carroll County, Whiteside County, Illinois

NWS Quad Cities, IA issued this severe thunderstorm warning at Jul 6, 2016, 1:26 AM CDT for Clinton County, Iowa; Carroll County, Whiteside County, Illinois. It was in force for 64 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 6, 2016, 1:26 AM CDT (06:26 UTC)
Expired
Jul 6, 2016, 2:30 AM CDT
In force
64 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Clinton County, IA, Carroll County, IL, Whiteside County, IL

The radar

The Quad Cities radar (KDVN), 47 km from the middle of the area, began a volume at 06:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 6, 1:54 AM CDTTSTM WND DMG1 W Sterling, ILTIME ESTIMATED - STRONG WINDS BLEW A TREE ONTO POWER LINES AND DAMAGED POWER POLE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 28 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 5, 9:50 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 6.4 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2016-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1788 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2016-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 94 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1788 J/kg
Mixed-layer CIN
-111 J/kg
Mixed-layer LCL
1054 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
94 m²/s²
0-3 km storm-relative helicity
140 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.7

Open this sounding in Storm Lab

The text

As transmitted.

457 
WUUS53 KDVN 060626
SVRDVN
ILC015-195-IAC045-060730-
/O.NEW.KDVN.SV.W.0037.160706T0626Z-160706T0730Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
126 AM CDT WED JUL 6 2016

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CARROLL COUNTY IN NORTHWESTERN ILLINOIS...
  WHITESIDE COUNTY IN NORTHWESTERN ILLINOIS...
  NORTHEASTERN CLINTON COUNTY IN EAST CENTRAL IOWA...

* UNTIL 230 AM CDT

* AT 126 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM FORRESTON TO NEAR ARGO FAY TO NEAR WELTON...MOVING
  SOUTH AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  CLINTON...STERLING...ROCK FALLS...MORRISON...MOUNT CARROLL...
  CAMANCHE...FULTON...PROPHETSTOWN...ERIE...LANARK...GARDEN PLAIN...
  MILLEDGEVILLE...FAIRHAVEN...ALBANY...TAMPICO...SHANNON...LYNDON...
  CHADWICK...COLETA AND ANDOVER.

THIS INCLUDES INTERSTATE 88 BETWEEN MILE MARKERS 14 AND 44.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4158 9018 4159 9017 4163 9016 4164 9017
      4165 9016 4167 9021 4178 9024 4203 9049
      4203 9016 4220 8969 4193 8969 4193 8963
      4159 8963
TIME...MOT...LOC 0626Z 342DEG 30KT 4211 8957 4196 9004 4194 9057 

HAIL...<.75IN
WIND...60MPH
 
$$

GIBBS
5 follow-up statements
318 
WWUS53 KDVN 060641
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
141 AM CDT WED JUL 6 2016

ILC015-195-IAC045-060730-
/O.CON.KDVN.SV.W.0037.000000T0000Z-160706T0730Z/
CARROLL IL-WHITESIDE IL-CLINTON IA-
141 AM CDT WED JUL 6 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 AM CDT
FOR EASTERN CARROLL...WHITESIDE AND NORTHEASTERN CLINTON COUNTIES...

AT 140 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM FORRESTON TO NEAR ARGO FAY TO NEAR WELTON...MOVING
SOUTH AT 40 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
CLINTON...STERLING...ROCK FALLS...MORRISON...CAMANCHE...FULTON...
PROPHETSTOWN...ERIE...LANARK...GARDEN PLAIN...MILLEDGEVILLE...
FAIRHAVEN...ALBANY...TAMPICO...SHANNON...LYNDON...CHADWICK...
COLETA...ANDOVER AND DEER GROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4158 9018 4159 9017 4163 9016 4164 9017
      4165 9016 4167 9021 4178 9024 4203 9049
      4202 9004 4220 8969 4193 8969 4193 8963
      4159 8963
TIME...MOT...LOC 0640Z 343DEG 35KT 4210 8956 4195 9003 4194 9056 

HAIL...<.75IN
WIND...60MPH
 
$$

GIBBS
491 
WWUS53 KDVN 060652
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
152 AM CDT WED JUL 6 2016

ILC015-195-IAC045-060730-
/O.CON.KDVN.SV.W.0037.000000T0000Z-160706T0730Z/
CARROLL IL-WHITESIDE IL-CLINTON IA-
152 AM CDT WED JUL 6 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 AM CDT
FOR SOUTHEASTERN CARROLL...WHITESIDE AND NORTHEASTERN CLINTON
COUNTIES...

AT 152 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR POLO TO NEAR MORRISON TO DEWITT...MOVING SOUTH AT
40 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
CLINTON...STERLING...ROCK FALLS...MORRISON...CAMANCHE...FULTON...
PROPHETSTOWN...ERIE...GARDEN PLAIN...MILLEDGEVILLE...FAIRHAVEN...
ALBANY...TAMPICO...LYNDON...COLETA...ANDOVER...DEER GROVE...
EMERSON...EAST CLINTON AND UNION GROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4158 9018 4159 9017 4163 9016 4164 9017
      4165 9016 4167 9021 4178 9024 4199 9045
      4197 9003 4202 8969 4193 8969 4193 8963
      4159 8963
TIME...MOT...LOC 0652Z 343DEG 35KT 4199 8951 4184 8998 4182 9051 

HAIL...<.75IN
WIND...60MPH
 
$$

GIBBS
900 
WWUS53 KDVN 060700
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
200 AM CDT WED JUL 6 2016

ILC015-060709-
/O.CAN.KDVN.SV.W.0037.000000T0000Z-160706T0730Z/
CARROLL IL-
200 AM CDT WED JUL 6 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CARROLL COUNTY IS
CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT FOR
NORTHWESTERN ILLINOIS...AND EAST CENTRAL IOWA. A SEVERE THUNDERSTORM
WATCH ALSO REMAINS IN EFFECT UNTIL 900 AM CDT FOR NORTHWESTERN
ILLINOIS.

LAT...LON 4158 9017 4165 9016 4167 9021 4178 9024
      4191 9036 4195 9016 4193 9015 4193 8963
      4159 8963
TIME...MOT...LOC 0659Z 342DEG 30KT 4197 8950 4182 8997 4180 9050 

$$

ILC195-IAC045-060730-
/O.CON.KDVN.SV.W.0037.000000T0000Z-160706T0730Z/
WHITESIDE IL-CLINTON IA-
200 AM CDT WED JUL 6 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 AM CDT
FOR WHITESIDE AND EAST CENTRAL CLINTON COUNTIES...

AT 159 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR POLO TO MORRISON TO NEAR DEWITT...MOVING SOUTH AT
35 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
CLINTON...STERLING...ROCK FALLS...MORRISON...CAMANCHE...FULTON...
PROPHETSTOWN...ERIE...GARDEN PLAIN...ALBANY...TAMPICO...LYNDON...
COLETA...DEER GROVE...EAST CLINTON...EMERSON...UNION GROVE...
USTICK...FENTON AND ROUND GROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
THE QUAD CITIES.

&&

LAT...LON 4158 9017 4165 9016 4167 9021 4178 9024
      4191 9036 4195 9016 4193 9015 4193 8963
      4159 8963
TIME...MOT...LOC 0659Z 342DEG 30KT 4197 8950 4182 8997 4180 9050 

HAIL...<.75IN
WIND...60MPH
 
$$

GIBBS
331 
WWUS53 KDVN 060717
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
217 AM CDT WED JUL 6 2016

IAC045-060727-
/O.CAN.KDVN.SV.W.0037.000000T0000Z-160706T0730Z/
CLINTON IA-
217 AM CDT WED JUL 6 2016

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL CLINTON COUNTY IS
CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT FOR
NORTHWESTERN ILLINOIS. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN
EFFECT UNTIL 900 AM CDT FOR NORTHWESTERN ILLINOIS.

LAT...LON 4185 8963 4159 8963 4158 9017 4165 9016
      4165 9017 4186 9017
TIME...MOT...LOC 0717Z 321DEG 27KT 4175 8937 4171 8984 4174 9015 

$$

ILC195-060730-
/O.CON.KDVN.SV.W.0037.000000T0000Z-160706T0730Z/
WHITESIDE IL-
217 AM CDT WED JUL 6 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 AM CDT
FOR WHITESIDE COUNTY...

AT 217 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR AMBOY TO NEAR LYNDON TO NEAR GARDEN
PLAIN...MOVING SOUTHEAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
STERLING...ROCK FALLS...MORRISON...FULTON...PROPHETSTOWN...ERIE...
GARDEN PLAIN...TAMPICO...LYNDON...DEER GROVE...EAST CLINTON...
EMERSON...UNION GROVE...FENTON...ROUND GROVE...AGNEW...
DOUGLAS PARK...LEON CORNERS...YEOWARD ADDITION AND UNIONVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
THE QUAD CITIES.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4185 8963 4159 8963 4158 9017 4165 9016
      4165 9017 4186 9017
TIME...MOT...LOC 0717Z 321DEG 27KT 4175 8937 4171 8984 4174 9015 

HAIL...<.75IN
WIND...60MPH
 
$$

GIBBS
814 
WWUS53 KDVN 060726
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
226 AM CDT WED JUL 6 2016

ILC195-060736-
/O.EXP.KDVN.SV.W.0037.000000T0000Z-160706T0730Z/
WHITESIDE IL-
226 AM CDT WED JUL 6 2016

...THE SEVERE THUNDERSTORM WARNING FOR WHITESIDE COUNTY WILL EXPIRE
AT 230 AM CDT...
            
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER GUSTY WINDS
AND HEAVY RAIN ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT FOR
NORTHWESTERN ILLINOIS. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN
EFFECT UNTIL 900 AM CDT FOR NORTHWESTERN ILLINOIS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
THE QUAD CITIES.

LAT...LON 4185 8963 4159 8963 4158 9017 4165 9016
      4165 9017 4186 9017
TIME...MOT...LOC 0724Z 342DEG 30KT 4175 8937 4171 8984 4174 9015 

$$

GIBBS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 12:12 AM CDT, 1 hour 14 minutes earlier.

Area forecast discussion, Jul 6, 12:12 AM CDT, 1 hour 14 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
1212 AM CDT WED JUL 6 2016

...AVIATION UPDATE...

.UPDATE...
Issued at 724 PM CDT Tue Jul 5 2016

High resolution models have been trending a bit slower with timing
of convection, with most favored hours for severe weather now
looking like 11 pm to 4 am. Cannot rule out severe weather
anywhere in the forecast area, but central and northern counties
will be under the highest risk. Damaging straight line winds of 60
to 70 mph, isolated higher, will be the main threat.

&&

.SYNOPSIS...
Issued at 346 PM CDT Tue Jul 5 2016

A sfc low was located over eastern South Dakota this afternoon.
Convergence along a warm front stretching from this low lead to
the development of severe thunderstorms across western Minnesota.
These storms are expected to grow upscale and follow the CAPE
gradient, southeast into the CWA overnight.

&&

.SHORT TERM...(This Evening through Wednesday)
ISSUED AT 346 PM CDT Tue Jul 5 2016

Main forecast concern for the short term, remains the chances for
thunderstorms and severe weather tonight across the northern CWA.
Initiation of tonights convection this afternoon sheds slightly
higher confidence in the forecast for tonight. However, the next
24 hours or so are highly dependent on mesoscale processes and
storm outflow boundaries.

Let's start with the synoptic environment. Clouds today have
limited overall heating to a few degrees below forecast. This have
cut down on CAPE across the area. Weak H7 and H5 ridging has kept
CI at bay today. Across the CWA lies a MUCAPE and theta-e
gradient. This should help to steer the storms south tonight into
our area. A less than impressive H85 jet, suggests that the severe
threat for winds is supported north of I80 and more likely north
of highway 30. Deep layer shear across the north supports a
balanced cold pool with shear environment. Further south, shear
decreases and overall severe threat should diminish and the cold
pool begins to dominate new cell growth. Later tonight and into
the morning, a more appreciable shrtwv will enter the area. This
could cause an uptick of convection, especially south of I80
through the afternoon. Think the main severe threat will be
damaging winds. CAM guidance has placement of storms across the
northern CWA as soon as 02z and as late as 05z.

Latest Day 1 severe weather outlook has the area north and along
of I80 in an enhanced risk for severe weather.

Redevelopment of storms is questionable tomorrow and completely
dependent on convective debris left over as well as afternoon
destabilization. With decent llvl wave advecting through the
area, there is a potential for strong to severe storms once again,
especially south of Interstate 80.

.LONG TERM...(Wednesday Night through Tuesday)
ISSUED AT 346 PM CDT Tue Jul 5 2016

Wednesday Night...Chance for isolated to sct storms. Marginal
forcing and low-level convergence will preclude the threat for
widespread convection. Also, the threat for severe weather for any
one location is low.

Thursday...

High heat indices: Low-level moisture pooling ahead of a sfc
boundary will push dewpoints into the mid to upper 70s making for
oppressive humidity levels. Heat indices may reach or exceed ~100 F
along/south of I-80; a heat advisory may be necessary for parts of
the CWA. Clouds could hold temps and heat indices down, but
after analyzing forecast soundings, good boundary layer mixing
should either thin any low-level clouds that exist in the area or
create enough breaks to result in sufficient solar insolation for
temps to achieve the mid 80s north to lower 90s south which are
forecast. In other words, moderate confidence in heat indices
peaking between 100-105 F along and south of I-80 (highest
along/south of highway 34 west of Galesburg).

Thunderstorm chances: Generally low coverage PoPs continue. The
forecast message in this pattern is a higher probability for many
locations to stay dry through the day. There are much better chances
for showers and thunderstorms Thursday night with moderate 0-6 km
bulk shear, MUCAPE exceeding 4000 J/kg, and a compact shortwave
moving through. SPC is outlooking the entire CWA for a slight
risk for severe weather. Since shear is relatively high, an
upgrade of the risk is possible.

Friday through Sunday...Overall looks like we will get a few days
of much more comfortable humidity and mostly dry weather. Models
develop sct convection from the central plains into the Middle
Mississippi Valley, well south of E Iowa/W Illinois. The stronger
system, relative to mid-summer, forecast to move through Thursday
night should have enough punch on the back side to drop dewpoints
into the 60s and temps into low to mid 80s.

Monday and Tuesday...Low chances for thunderstorms return within a
warm air and positive moisture advection regime. It will feel very
humid. Uttech

&&

.AVIATION...(For the 06Z TAFS through 06Z Wednesday Night)
ISSUED AT 1210 AM CDT Wed Jul 6 2016

Line of thunderstorms will move southeast across the taf sites
overnight with MVFR/lcl IFR conds in/near thunderstorms. There
should be a diminishing trend of storms in the morning then re-
development of thunderstorms is expected Wednesday afternoon into
the evening. Southeast to south winds overnight then southwest on
Wednesday becoming southeast to south again Wednesday evening.
Wind speeds will generally be 10 to 15 knots but higher in/near
thunderstorms.

&&

.DVN Watches/Warnings/Advisories...
IA...None.
IL...None.
MO...None.
&&

UPDATE...RP Kinney
SYNOPSIS...Gibbs
SHORT TERM...Gibbs
LONG TERM...Uttech
AVIATION...Haase
Hazardous weather outlook, Jul 5, 7:48 PM CDT, 5 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
748 PM CDT TUE JUL 5 2016

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-070100-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
748 PM CDT TUE JUL 5 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE EXPECTED TO MOVE INTO THE AREA LATE THIS EVENING
AND CONTINUE THROUGH THE OVERNIGHT HOURS. THERE IS AN ENHANCED
RISK OF SEVERE STORMS FROM INDEPENDENCE AND FREEPORT ILLINOIS...THROUGH
THE CEDAR RAPIDS AND QUAD CITIES AREAS. THERE IS A SLIGHT RISK
FROM FAIRFIELD AND BURLINGTON...TO MACOMB AND STERLING
ILLINOIS. THE MAIN THREATS WILL BE DAMAGING WINDS OF 60 TO 70 MPH AND
FREQUENT LIGHTNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WEDNESDAY AND WEDNESDAY NIGHT...THERE IS A CHANCE OF
THUNDERSTORMS BUT THE RISK FOR STORMS TO BECOME SEVERE APPEARS
LOW.

HEAT INDEX VALUES WILL INCREASE TO NEAR 100 DEGREES WEDNESDAY
AFTERNOON MAINLY ALONG AND SOUTH OF INTERSTATE 80.

THURSDAY AND THURSDAY NIGHT...THERE IS A SLIGHT RISK FOR SEVERE
THUNDERSTORMS ACROSS THE ENTIRE OUTLOOK AREA. THE MAIN THREATS ARE
DAMAGING WINDS...LARGE HAIL...FREQUENT LIGHTNING...AND LOCALLY
HEAVY RAINFALL.

WITH TEMPERATURES SOARING INTO THE LOWER 90S AND DEW POINTS IN
THE MID TO UPPER 70S THURSDAY AFTERNOON...THE HEAT INDEX WILL
RISE INTO THE 100 TO 105 DEGREE

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE TONIGHT.

RP KINNEY

In the hours before

Special weather statement, Jul 5, 11:17 PM CDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1117 PM CDT TUE JUL 5 2016

IAC019-055-061-060530-
DUBUQUE-BUCHANAN-DELAWARE-
1117 PM CDT TUE JUL 5 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT ...

AT 1116 PM CDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 6 MILES SOUTHWEST OF BOSCOBEL TO 6 MILES
SOUTH OF ELKADER TO NEAR DENVER. MOVEMENT WAS SOUTHEAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
DUBUQUE...INDEPENDENCE...MANCHESTER...ASBURY...DYERSVILLE...JESUP...
CASCADE...EPWORTH...EAST DUBUQUE...FARLEY...PEOSTA...FAIRBANK...
EDGEWOOD...WINTHROP...HAZLETON...EARLVILLE...HOPKINTON...
QUASQUETON...LAMONT AND DELHI.

THIS INCLUDES INTERSTATE 380 BETWEEN MILE MARKERS 49 AND 55.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY CAN RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN THE QUAD CITIES.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT FOR
NORTHWESTERN ILLINOIS...AND NORTHEASTERN AND EAST CENTRAL IOWA.

LAT...LON 4264 9071 4251 9064 4248 9065 4241 9054
      4238 9060 4238 9066 4233 9070 4229 9103
      4230 9203 4232 9207 4264 9208 4265 9090
      4267 9089
TIME...MOT...LOC 0416Z 311DEG 27KT 4306 9076 4277 9136 4266 9239

GIBBS
Special weather statement, Jul 5, 11:51 PM CDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1151 PM CDT TUE JUL 5 2016

ILC085-177-060545-
JO DAVIESS-STEPHENSON-
1151 PM CDT TUE JUL 5 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT JO DAVIESS AND
STEPHENSON COUNTIES THROUGH 1245 AM CDT...

AT 1150 PM CDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM MINERAL POINT TO NEAR DICKEYVILLE TO NEAR
RICKARDSVILLE. MOVEMENT WAS SOUTHEAST AT 45 MPH.

WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
FREEPORT...GALENA...LENA...STOCKTON...EAST DUBUQUE...WARREN...
HANOVER...PEARL CITY...ELIZABETH...CEDARVILLE...DAVIS...WOODBINE...
DAKOTA...SCALES MOUND...APPLE RIVER...WINSLOW...ROCK CITY...
MENOMINEE...COUNCIL HILL AND NORA.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY CAN RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN THE QUAD CITIES.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT FOR
NORTHWESTERN ILLINOIS...AND NORTHEASTERN AND EAST CENTRAL IOWA.

LAT...LON 4237 8940 4226 8958 4220 9000 4220 9015
      4229 9043 4233 9042 4238 9047 4241 9053
      4244 9057 4247 9064 4249 9066 4251 9064
      4250 8940
TIME...MOT...LOC 0450Z 299DEG 39KT 4287 9020 4266 9053 4254 9089

GIBBS
Special weather statement, Jul 6, 12:08 AM CDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1208 AM CDT WED JUL 6 2016

IAC011-105-113-060630-
JONES-LINN-BENTON-
1208 AM CDT WED JUL 6 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT JONES...LINN AND
BENTON COUNTIES THROUGH 130 AM CDT...

AT 1207 AM CDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR MANCHESTER TO BRANDON TO NEAR
REINBECK. MOVEMENT WAS SOUTHEAST AT 25 MPH.

WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
CEDAR RAPIDS...ANAMOSA...VINTON...MARION...HIAWATHA...MONTICELLO...
ROBINS...CENTER POINT...FAIRFAX...ELY...ATKINS...WALFORD...URBANA...
CENTRAL CITY...SPRINGVILLE...PALO...SHELLSBURG...NEWHALL...
WALKER AND BLAIRSTOWN.

THIS INCLUDES INTERSTATE 380 BETWEEN MILE MARKERS 14 AND 48.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY CAN RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN THE QUAD CITIES.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT FOR
NORTHEASTERN AND EAST CENTRAL IOWA.

LAT...LON 4230 9230 4230 9112 4216 9090 4188 9160
      4189 9207 4220 9230
TIME...MOT...LOC 0507Z 325DEG 23KT 4254 9146 4232 9201 4228 9253

GIBBS
Special weather statement, Jul 6, 12:38 AM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1238 AM CDT WED JUL 6 2016

ILC015-085-177-IAC097-060630-
CARROLL-JO DAVIESS-STEPHENSON-JACKSON-
1238 AM CDT WED JUL 6 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CARROLL...JO
DAVIESS...STEPHENSON AND JACKSON COUNTIES THROUGH 130 AM CDT...

AT 1238 AM CDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 6 MILES SOUTH OF MONROE TO NEAR WOODBINE
TO FULTON. MOVEMENT WAS SOUTHEAST AT 40 MPH.

WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
FREEPORT...MAQUOKETA...GALENA...MOUNT CARROLL...SAVANNA...LENA...
BELLEVUE...STOCKTON...LANARK...WARREN...MILLEDGEVILLE...PRESTON...
FAIRHAVEN...HANOVER...PEARL CITY...ELIZABETH...SHANNON...
CEDARVILLE...DAVIS AND WOODBINE.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY CAN RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN THE QUAD CITIES.

PERSONS IN CAMPGROUNDS SHOULD CONSIDER SEEKING STURDY SHELTER UNTIL
THESE STORMS PASS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT FOR
NORTHWESTERN ILLINOIS...AND NORTHEASTERN AND EAST CENTRAL IOWA.

LAT...LON 4250 8940 4220 8940 4220 8969 4193 8969
      4193 9015 4203 9016 4203 9060 4217 9083
      4251 9029
TIME...MOT...LOC 0538Z 302DEG 37KT 4251 8961 4231 9013 4217 9069

GIBBS
Local storm report, Jul 6, 1:00 AM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
100 AM CDT WED JUL 06 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1235 AM     TSTM WND DMG     6 NE GALENA             42.48N 90.34W
07/06/2016                   JO DAVIESS         IL   LAW ENFORCEMENT

            TREES REPORTED DOWN NEAR COUNCIL HILL ROAD AND W EAST
            ROAD. TIME ESTIMATED.

1235 AM     TSTM WND DMG     3 E GALENA              42.42N 90.37W
07/06/2016                   JO DAVIESS         IL   LAW ENFORCEMENT

            TREES DOWN NEAR GUILFORD ROAD AND STAGECOACH TRAIL. TIME
            ESTIMATED.

&&
Special weather statement, Jul 6, 1:20 AM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
120 AM CDT WED JUL 6 2016

IAC011-019-045-055-061-097-105-113-060715-
CLINTON-DUBUQUE-JONES-BUCHANAN-LINN-DELAWARE-JACKSON-BENTON-
120 AM CDT WED JUL 6 2016

...STRONG THUNDERSTORMS WILL AFFECT AREAS FROM URBANA...TO
MONTICELLO AND MAQUOKETA...

AT 116 AM CDT...STRONG THUNDERSTORMS WERE MOVING EAST AT 40 MPH
ACROSS THE AREA.

WIND GUSTS OF 50 TO 55 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THE
STRONGEST STORMS.

LOCATIONS IMPACTED INCLUDE...
CEDAR RAPIDS...DUBUQUE...MAQUOKETA...ANAMOSA...VINTON...MARION...
HIAWATHA...MONTICELLO...ROBINS...CENTER POINT...CASCADE...ATKINS...
FARLEY...URBANA...CENTRAL CITY...SPRINGVILLE...PALO...PRESTON...
SHELLSBURG AND NEWHALL.

THIS INCLUDES INTERSTATE 380 BETWEEN MILE MARKERS 22 AND 54.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4236 9044 4220 9045 4202 9035 4198 9206
      4239 9204 4245 9061
TIME...MOT...LOC 0616Z 270DEG 41KT 4221 9119

RP KINNEY

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 11:17 PM CDTSpecial Weather StatementDVNBuchanan, Delaware, Dubuque73 min
Jul 6, 12:08 AM CDTSpecial Weather StatementDVNBenton, Jones, Linn82 min
Jul 6, 12:38 AM CDTSpecial Weather StatementDVNJackson52 min
Jul 6, 12:50 AM CDTSevere Thunderstorm WarningDVNJackson40 min
Jul 6, 1:20 AM CDTSpecial Weather StatementDVNJackson, Jones, Linn55 min
Jul 6, 1:29 AM CDTSevere Thunderstorm WarningDVNJackson, Jones34 min
Jul 6, 1:51 AM CDTSpecial Weather StatementDVNBenton, Buchanan, Iowa, Johnson, Linn54 min
Jul 6, 2:08 AM CDTFlash Flood WarningDVNJones, Linn4 hr
Jul 6, 2:42 AM CDTSevere Thunderstorm WarningDVNCedar, Clinton, Jackson, Johnson, Jones, Linn and 2 more48 min
Jul 6, 2:46 AM CDTSevere Thunderstorm WarningDVNDelaware, Dubuque, Jackson, Jones, Linn44 min
Jul 6, 3:06 AM CDTSevere Thunderstorm WarningDVNClinton, Jackson, Scott54 min
Jul 6, 3:09 AM CDTSevere Thunderstorm WarningDVNJohnson, Louisa, Muscatine, Scott51 min
Jul 6, 4:37 AM CDTSpecial Weather StatementDVNHenry, Jefferson53 min
Jul 6, 5:17 AM CDTSpecial Weather StatementDVNCedar, Clinton, Jones, Linn, Scott88 min
Jul 6, 8:42 AM CDTSpecial Weather StatementDVNJefferson63 min
Jul 6, 9:41 AM CDTSpecial Weather StatementDVNDes Moines, Henry, Jefferson, Washington64 min
Jul 6, 10:29 AM CDTSpecial Weather StatementDVNLee61 min
Jul 6, 10:38 AM CDTRiver Flood WatchDVNClinton, Scott4 days
Jul 6, 3:58 PM CDTRiver Flood WarningDVNClinton, Scott3 days
Jul 5, 11:51 PM CDTSpecial Weather StatementDVNJo Daviess, Stephenson54 min
Jul 6, 3:46 AM CDTSevere Thunderstorm WarningDVNBureau, Henry, Mercer, Putnam, Rock Island59 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2016Severe Thunderstorm Warnings in Iowa, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.